Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
Journal of the Korea Society for Industrial and Applied Mathematics
Journal Basic Information
Journal DOI :
The Korean Society for Industrial and Applied Mathematics
Editor in Chief :
Volume & Issues
Volume 14, Issue 4 - Dec 2010
Volume 14, Issue 3 - Sep 2010
Volume 14, Issue 2 - Jun 2010
Volume 14, Issue 1 - Mar 2010
Selecting the target year
QUASI-STATIC THERMOELASTIC PROBLEM OF AN INFINITELY LONG CIRCULAR CYLINDER
Gaikwad, Kishor R. ; Ghadle, Kirtiwant P. ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 14, issue 3, 2010, Pages 141~149
The aim of this work is to determine the quasi-static thermal stresses of an infinitely long circular cylinder having constant initial temperature under steady-state field. The arbitrary heat flux is applied on the lower surface and the upper surface of the cylinder is at initial temperature. The fixed circular edge is thermally insulated. The results are obtained in series form in terms of Bessel's functions. These have been computed numerically and illustrated graphically.
ANALYSIS OF A REVERSED TRAPEZOIDAL FIN USING A 2-D ANALYTIC METHOD
Kang, H.S. ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 14, issue 3, 2010, Pages 151~161
A reversed trapezoidal fin is analyzed using a two-dimensional analytical method. Heat loss from the reversed trapezoidal fin is presented as a function of the fin shape factor, fin base thickness and the fin base height. The relationship between the fin tip length and the convection characteristic number as well as that between the fin tip length and the fin base height for equal amounts of heat loss are analyzed. Also the relationship between the fin base thickness and the fin shape factor for equal amount of heat loss is presented. One of the results shows that the heat loss decreases linearly with the increase of the fin shape factor.
STABILITY AND THE EFFECT OF HARVESTING IN A BUDWORM POPULATION MODEL
Zaman, Gul ; Kang, Yong-Han ; Jung, Il-Hyo ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 14, issue 3, 2010, Pages 163~173
In this work, we consider a nonlinear budworm model by a system of three ordinary differential equations originally created by Ludwig et al. in 1978. The nonlinear system describes the dynamics of the interaction between a budworm and a fir forest. We introduce stability techniques to analyze the dynamical behavior of this nonlinear system. Then we use constant effort harvesting techniques to control the budworm population. We also give numerical simulations of the population model with harvest and without harvest.
AN OPERATOR SPLITTING METHOD FOR PRICING THE ELS OPTION
Jeong, Da-Rae ; Wee, In-Suk ; Kim, Jun-Seok ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 14, issue 3, 2010, Pages 175~187
This paper presents the numerical valuation of the two-asset step-down equitylinked securities (ELS) option by using the operator-splitting method (OSM). The ELS is one of the most popular financial options. The value of ELS option can be modeled by a modified Black-Scholes partial differential equation. However, regardless of whether there is a closedform solution, it is difficult and not efficient to evaluate the solution because such a solution would be represented by multiple integrations. Thus, a fast and accurate numerical algorithm is needed to value the price of the ELS option. This paper uses a finite difference method to discretize the governing equation and applies the OSM to solve the resulting discrete equations. The OSM is very robust and accurate in evaluating finite difference discretizations. We provide a detailed numerical algorithm and computational results showing the performance of the method for two underlying asset option pricing problems such as cash-or-nothing and stepdown ELS. Final option value of two-asset step-down ELS is obtained by a weighted average value using probability which is estimated by performing a MC simulation.
NUMERICAL DISCRETIZATION OF A POPULATION DIFFUSION EQUATION
Cho, Sung-Min ; Kim, Dong-Ho ; Kim, Mi-Young ; Park, Eun-Jae ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 14, issue 3, 2010, Pages 189~200
A numerical method is proposed and analyzed to approximate a mathematical model of age-dependent population dynamics with spatial diffusion. The model takes a form of nonlinear and nonlocal system of integro-differential equations. A finite difference method along the characteristic age-time direction is considered and primal mixed finite elements are used in the spatial variable. A priori error estimates are derived for the relevant variables.